Log in
The Roy Castle Lung Cancer Foundation
3,371 members1,925 posts

DOCETAXEL WITH NINTEDANIB

My dad started this combination last week after immunotherapy didn’t work. Cancer has not gone to his hip and stomach.

This combo has hit him so hard vomiting, loose stools, feeling faint. Lack of appetite.

Will this pass and if it works and he does on the tablet alone will the side effects just be as bad?

11 Replies
oldestnewest

I have Melanoma Metastasis and it got to my lung I was as good as gone . When my consultant saw me for the first time told me he had 5 days to save my life and that I had less than 6 month left .

I had to start on Dabrafenib and Trametinib . I had fever ,shivers ,vomiting and the worst constipation I ever had , I was taking Co Codamol to help with the fever . It was then my Oncology Consultant told me that this side effects were usually a sign the drugs were doing their work .

I got prescribed some steroids ,10 mgs a day to help with the side effects and now I'm feeling great and my tumour in my lung is just residual .

Hope your Dad gets well soon ,hope my experience helps to put some ease on your mind .

Reply

Thank you for your reply. I thought about steroids as she he gets them the day before of and after chemo he is a lot perkier. It’s a question I will ask. Thank you.

1 like
Reply

To me they've been miraculous ,I have a lot of appetite and despite my nick ,I'm not getting grumpy at all . I'm a bit impatient ,but I have to say they're doing wonders for me.

Reply

I will ring up Monday. I think they will help a lot. Thank you.

Reply

Unfortunately the side effects of these meds are usually pretty bothersome. The good news is it usually means they’re working. If he’s not getting relief from symptoms then I’d ask his doctors to try some other meds for symptoms but stick with this course of treatment. I was lucky and never got sick from chemo (radiation side effects were torture), but I watched others suffer tremendously. As long as he’s getting some nutrition and is staying hydrated...he may just have to ride it out. There are many many drugs that can help with the side effects but in my experience...medical marijuana is the best “medicine” for nausea, diarrhea, increasing appetite etc. I don’t think it’ll do anything for constipation but increasing his fiber intake should help with that. Oh, and prune juice warmed in the microwave does wonders lol. When I was taking high doses of opiates for pain after my hip and knee surgeries I couldn’t go to save my life. I tried prune juice and it didn’t help. Someone told me to nuke it to warm it up and after two cups...well, let’s just say that problem went away. I maintained it by drinking a glass before bed and first thing in the morning. Problem solved. Constipation is no joke. People don’t like to talk about it but it’s very common and very uncomfortable. I had an X-ray done because I was having such bad stomach pains and the doctor estimated that I had 5+ POUNDS of waste stuck in my bowels. It was horrendous and painful. Don’t let it get to that point. Start the warm prune juice and even warm apple cider helps of he doesn’t like prune juice. I happen to love it and love eating prunes so I was lucky. Laxatives are painful and cause cramping...they don’t solve the problem. Make sure he’s drinking lots of water as well. I hope the doctors can find something that works for him. Talk to them about the medical marijuana too if it’s legal in your state. I’m in NJ and use edibles I make myself. 1/4 of a small brownie cures whatever ails me 😉. Hopefully soon it will be available to all cancer patients in all states. I use low thc so I don’t get “high”. I just get the benefits.

Be well 🙏🏻🙏🏻🙏🏻

1 like
Reply

We are in the uk and they won’t prescribe canabis. It’s a shame.

1 like
Reply

Hi Jill

Unfortunately this dual Chemo is one of the harsher ones, was he given anti sick meds to take, if so and they are not working give the chemo ward or your gp and get them to change them as there are many different sorts to try, any over the counter meds for diarrhoea should help

If side effects get to severe mention it to the oncologist as they may reduce the dosage for the next cycle, if he can get through the dual cycles then moving over to maintenance Nintednib should be a lot easier to cope with

Hopefully side effects will soon subside

Margaret

Reply

Thank you. He hasn’t taken his sickness tablets today. No idea why. I told him to keep on top of them.

He’s being a bit sarcastic too when asking him if he is ok. Just not my dad at all

Reply

Well last night he fell from bed. Freezing cold and refused to let Mam ring 999.

He said he knows he is dying and isn’t having anymore chemo if he is going to feel like this.

He’s also stopped taking his heart tabkets as he wants to have a heart attack and die I cannot believe this is happening.

Reply

Dear Jill83

So sorry to hear about your Dad, experiencing both the side effects and the effect on his emotional health, which must be extremely distressing for you all. This must be more so that he has refused help when he fell , which must be very difficult and stressful for you both. It may be useful to chat to your Dad's GP and ask for a Macmillan nurse or community support.

Perhaps discuss the side effects with your Dads lung cancer nurse on Monday . The side effects do need to me monitored and perhaps reassessed.

The link below provides some information on this treatment combination from cancer research UK:

cancerresearchuk.org/about-...

It may be that once your Dad has some relief from the side effects, this will have a positive effect on how he is feeling.

It is important you all have your own support to get through this. The Maggie's centres are also good to provide practical, emotional and social support.

You may find Carers UK useful for support and where you can chat online, this is the link:

carers.org/article/chat-car...

We have a free nurse led helpline if you wish to discuss anything on 0800 358 7200

Macmillan helpline is : 0808 808 00 00

Cancer research UK is: -0300 123 1520 (they also provide an online chat)

All the very best

The Roy Castle Support Team

1 like
Reply

Thank you. I certainly will speak to them tomorrow and seek help for myself x

Reply

You may also like...